MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA10 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH SA10 AND DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX418T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information/ investigation result will be submitted in a supplemental report.
 
Event or Problem Description
It was reported that a progav 2.0 (#fx418t) was implanted during a procedure performed on (b)(6) 2021.According to the complainant, the valve was believed to be operated in over-drainage and to have a problem with the adjustability.The patient underwent a revision procedure on (b)(6) 2021.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) year, height: (b)(6), weight: (b)(6), gender: male.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: -yellowish distal catheter and some dry bloody deposits on the progav 2.0 permeability test: the test showed that the progav 2.0 shunt system is permeable.Small particles were flushed out during the test.Computer control test: the computer controlled test showed the opening pressure of the progav 2.0, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 3.61 cmh2o.This is not within the specified tolerance of 9 cmh2o ± 3 cmh2o.An applied pressure of 9 cmh2o, with the device in the horizontal position is expected to have a resultant pressure of 9 cmh2o ± 3 cmh2o.Additionally, the shuntassistant was tested according to standard procedure in the vertical position of the valve.At a fixed opening pressure of 10 cmh2o in the vertical position, a pressure of 10 cmh2o +4/-2 cmh2o is expected.The results indicated that at a reference flow of 20 ml/h in the vertical position, the shuntassistant had a pressure of 5.10 cmh2o.This is not within the specified tolerance of 10 cmh2o +4/-2 cmh2o.Additional testing of the valves did not significantly change of the results.According to our results, we can confirm the presence of an accelerated outflow.Adjustability test: the progav 2.0 was found to be adjustable to all pressure settings.The shuntassistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force of the progav 2.0 was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated shunt system was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the shunt system.After dismantling the valves, slight deposits were found in the progav 2.0 and no visible deposits in the shuntassistant.Results: based on our investigation results, we can identify an accelerated outflow in the shunt system.We are assuming that the deposits detected within the valve have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of non-visible deposits/proteins might compromise the integrity of the valve.The difficulties in the adjustment of the progav 2.0 cannot be confirm during the investigation.At the time of our investigation, we were unable to determine how the adjustability was affected in the past.Based on our instruction of use, we would like to point out that the adjustable differential pressure unit should not be implanted in an area, which makes the detection or palpation of the valve difficult (e.G.Underneath heavily scarred tissue).We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.

Brand Name
PROGAV 2.0 WITH SA10 AND DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12233144
Report Number3004721439-2021-00208
Device Sequence Number17417675
Product Code JXG
UDI-Device Identifier04041906136604
UDI-Public4041906136604
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2026
Device Model NumberFX418T
Device Catalogue NumberFX418T
Device Lot Number20051907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight62